Texas, 2020Drought in Texas, December 1 to 31, 2020
December 1 to 31, 2020 · NWS CRP · 9 events in 9 counties and zones
Below normal rainfall occurred across most of south Texas during the month of December, except for the immediate coastal region where above normal rainfall occurred. Severe drought conditions persisted over the western Brush Country and portions of the Coastal Bend through the month.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below normal rainfall occurred across most of south Texas during the month of December, except for the immediate coastal region where above normal rainfall occurred. Severe drought conditions persisted over the western Brush Country and portions of the Coastal Bend through the month. Drought worsened to extreme over the southwest part of Webb County by the end of the month. Improvement in drought conditions occurred over the coastal regions due to rainfall late in the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 30, 10:53 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Nov 30, 10:53 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1053 PM CST Mon Nov 30 2020
.DISCUSSION...
Updated for the 06Z Aviation Discussion.
&&
.AVIATION...
VFR through the period. Light and variable winds are expected
overnight. S-SE-ly winds of 5-10 KTs are expected to develop after
15Z, with occasional gusts of 15-20 KTs possible in the afternoon.
FEW/SCT clouds are expected in the morning, lifting through the
afternoon. Otherwise, winds will again start to weaken slightly
around and after 00Z WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 35 67 52 70 42 / 0 0 20 30 20
Victoria 30 65 49 65 39 / 0 0 30 40 20
Laredo 36 66 47 67 41 / 0 0 0 10 10
Alice 32 67 48 72 40 / 0 0 20 20 10
Rockport 41 69 55 71 43 / 0 10 40 40 20
Cotulla 31 66 44 68 38 / 0 0 10 10 10
Kingsville 31 68 49 71 41 / 0 0 20 20 10
Navy Corpus 47 69 59 69 49 / 0 10 30 40 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Warning until 8 AM CST Tuesday For the following zones:
Bee...Duval...Goliad...Inland Calhoun...Inland Kleberg...
Inland Nueces...Inland Refugio...Inland San Patricio...Jim
Wells...La Salle...Live Oak...McMullen...Victoria.
GM...None.
&&
CB/85...AVIATIONHazardous weather outlook, Nov 30, 4:23 AM CST, 19 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
423 AM CST Mon Nov 30 2020
TXZ229>234-239>247-342>347-442-443-447-011030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
423 AM CST Mon Nov 30 2020
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
A Freeze Warning is in effect Tuesday from midnight until 8 AM for
much of the Coastal Plains, Brush Country and Victoria Crossroads.
Minor coastal flooding may develop along Gulf-facing beaches
during times of high tide later today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A Freeze Warning continues until 8 AM Tuesday for much of South
Texas.
There is the potential for minor coastal flooding during times of
high tide through the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-011030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
423 AM CST Mon Nov 30 2020
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
A Small Craft Advisory is in effect until noon today for bays and
waterways, and until 6 PM for the coastal and open waters.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Small Craft Advisory conditions may redevelop Thursday through
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Aransas County Islands
- When
- December 1, 12:00 AM CST to December 20, 12:00 AM CST
- Where
- Aransas County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Severe drought improved over the area by the latter part of the month.
Drought, Coastal Aransas County
- When
- December 1, 12:00 AM CST to December 20, 12:00 AM CST
- Where
- Coastal Aransas County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Severe drought improved over the area by the latter part of the month.
Drought, Coastal Refugio County
- When
- December 1, 12:00 AM CST to December 20, 12:00 AM CST
- Where
- Coastal Refugio County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Severe drought improved over the area by the latter part of the month.
Drought, Inland Refugio County
- When
- December 1, 12:00 AM CST to December 20, 12:00 AM CST
- Where
- Inland Refugio County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Severe drought improved over the area by the latter part of the month.
Drought, Coastal San Patrico County
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Coastal San Patrico County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Severe drought persisted over the area through the month.
Drought, Coastal Nueces County
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought persisted over the area through the month.
Drought, Nueces County Islands
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Nueces County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought persisted over the area through the month.
Drought, La Salle
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Severe drought persisted over the western part of the county through the month.
Drought, Webb
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Severe drought spread across the entire county by the end of the month. Extreme drought developed over the southwest part of the county by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in Alaska, December 1 to 5, 20202 deaths · $31 million · 56 kt wind · 17 events
- Winter Storm in Pennsylvania, December 1 to 2, 20201 death · 1 injured · $250,000 · 2 events
- Wildfire and High Wind in California, December 1 to 12, 20202 injured · $1.0 million · 83 kt wind · 10 events
- Winter Storm in Ohio, December 1, 2020$1.4 million · 11 events
- Winter Weather in New Mexico, December 1 to 2, 20202 injured · $500,000 · 2 events
- Drought in New Mexico, December 1 to 31, 202041 events
- Winter Weather in Ohio, December 1, 202029 events
- Drought in Texas, December 1 to 31, 202027 events
- Heavy Snow and Winter Weather in West Virginia, December 1 to 2, 202024 events
- Drought in Colorado, December 1 to 31, 202021 events
- Drought in Nebraska, December 1 to 31, 202018 events
- Winter Storm and Winter Weather in Pennsylvania, December 1 to 2, 202017 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 935372, 935373, 935374, 935375, 935378, 935379, 935380, 935381, 935382.